U.S. doctors online nowAsk doctors free
Glendale, AZ
A 34-year-old male asked:

how long does it take haldol (haloperidol) to work on the tics of tourette's syndrome?

1 doctor answer2 doctors weighed in
Dr. Matthew Smith
Psychiatry 40 years experience
Quick: The onset of action would be expected to be anwhere from about an hour to a couple of days, provided the dose is right.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 27-year-old member asked:

Does music therapy help for a child with persistent tics?

2 doctor answers5 doctors weighed in
Dr. Carla Enriquez
Pediatrics 50 years experience
No: Persistent tics in children are best ignored in most cases. If the tics are disruptive, then safe medications can be used. Avoiding caffeinated drinks and chocolate can help diminish tics. If other conditions are present with the tics (ocd, anxiety, ad/hd) then treatment directed at those conditions may help. This might be where music may be soothing enough to calm an anxious child.
A 34-year-old member asked:

What are the general triggers for tics in children to avoid?

2 doctor answers2 doctors weighed in
Dr. Carla Enriquez
Pediatrics 50 years experience
Many: Changes of routine, as in the beginning of school after a vacation, often trigger tics. Although these situations can't always be avoided, you can prepare yourself that the tics may increase, and not get upset over it. Stimulants, such as caffeine, chocolate & otc decongestants may trigger tics. Illnesses may also, particularly if the child has panda's. Here's the nmih website on it http://intr.
A 23-year-old member asked:

Why does ADHD medication cause tics in children?

3 doctor answers4 doctors weighed in
Dr. Bartholomew Vereb
Psychiatry 16 years experience
It depends.: It depends on the child, and on the medication. Some adhd medications are stimulants, and would tend to make tics worse in anyone. Other adhd medications should not worsen tics. It's best to discuss this with your doctor.
CA
A 33-year-old member asked:

How can I deal with a son with tourette's, ocd, adhd, oppositional defiant disorder and intermittent explosive disorder?

4 doctor answers12 doctors weighed in
Dr. Mary Ann Block
A Verified Doctoranswered
A US doctor answeredLearn more
Many ways: I have had success with this combination of problems without using psychiatric drugs. At the block center we look for the underlying cause which can be diet, nutritional deficiencies, allergies, processing problems or many other medical and educational problems.
Dr. Carla Enriquez
Pediatrics 50 years experience
no self promotion allowed , doc
Oct 14, 2011
A 32-year-old member asked:

Physical tics and strange habits. Never had had meds tried. What might work?

1 doctor answer2 doctors weighed in
Dr. Edward Smith
Neurosurgery 54 years experience
Tics and torts?: Tics are brief, usually obvious movements which may be repetitive. These can be due to physical causes or psychogenic. Strange habits like echolalia, growling, involuntary cursing and repetitive movements can be seen in tourette's syndrome. What strange habits are you referring to?

Related questions

A 71-year-old member asked:
2 doctor answers4 doctors weighed in
A 41-year-old member asked:
1 doctor answer4 doctors weighed in
A 37-year-old member asked:
3 doctor answers6 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 19, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.